Alert archive / Iowa / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Apr 11, 2010, 11:53 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2010, 11:53 AM CDT (16:53 UTC)
- Expired
- Apr 11, 2010, 7:25 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWUS83 KFSD 111653 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1153 AM CDT SUN APR 11 2010 ...RED FLAG WARNING FOR NORTHWEST IOWA UNTIL 8 PM THIS EVENING FOR VERY DRY AIR...GUSTY WINDS AND WARM TEMPERATURES. .EAST WINDS WILL GUST AS HIGH AS 20 TO 30 MPH THIS AFTERNOON... BETWEEN DEPARTING HIGH PRESSURE OVER MINNESOTA...AND A WARM FRONT LIFTING NORTH THROUGH THE CENTRAL PLAINS. THE EASTERLY FLOW IS MIXING OUT A DEEP LAYER OF DRY AIR ALOFT...RESULTING IN RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT ACROSS NORTHWEST IOWA. HANDLE ALL FIRE WITH CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. IAZ300-301-120100- /O.NEW.KFSD.FW.W.0003.100411T1653Z-100412T0100Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS- 1153 AM CDT SUN APR 11 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR NORTHWEST IOWA FOR VERY DRY AIR...GUSTY WINDS AND WARM TEMPERATURES... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN IOWA...300...301 VERY DRY AIR IS AGAIN MIXING TO THE SURFACE TODAY...WITH RELATIVE HUMIDITY LEVELS OF 10 TO 20 PERCENT EXPECTED ACROSS NORTHWEST IOWA THROUGH THE AFTERNOON. TEMPERATURES WILL WARM INTO THE UPPER 60S TO LOWER 70S...WHILE EAST WINDS GUST AS HIGH AS TO 25 TO 30 MPH. THIS COMBINED WITH VERY DRY FINE FUELS WILL CREATE CRITICAL FIRE BEHAVIOR THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JH
3 follow-up statements
015 WWUS83 KFSD 111809 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 109 PM CDT SUN APR 11 2010 ...RED FLAG WARNING FOR NORTHWEST IOWA...SOUTHWEST MINNESOTA...FAR NORTHEAST NEBRASKA AND PARTS OF SOUTHEAST SOUTH DAKOTA UNTIL 8 PM THIS EVENING FOR VERY DRY AIR...GUSTY WINDS AND WARM TEMPERATURES... .EAST TO SOUTHEAST WINDS WILL GUST AS HIGH AS 20 TO 30 MPH THIS AFTERNOON... BETWEEN DEPARTING HIGH PRESSURE OVER MINNESOTA...AND A WARM FRONT LIFTING NORTH THROUGH THE CENTRAL PLAINS. THE STRONGEST WINDS ARE EXPECTED WEST OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA... WHILE AREAS EAST OF THE BUFFALO RIDGE REMAIN UNDER GREATER INFLUENCE OF THE DEPARTING HIGH PRESSURE. THE EASTERLY FLOW IS MIXING OUT A DEEP LAYER OF DRY AIR ALOFT...RESULTING IN RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT ACROSS NORTHWEST IOWA...SOUTHWEST MINNESOTA... EXTREME NORTHEAST NEBRASKA...AND AREAS OF SOUTHEAST SOUTH DAKOTA EAST OF THE JAMES RIVER VALLEY. HANDLE ALL FIRE WITH CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. MNZ900-NEZ249-SDZ257-258-120100- /O.EXA.KFSD.FW.W.0003.000000T0000Z-100412T0100Z/ SOUTHWEST MINNESOTA-EXTREME NORTHEAST NEBRASKA- MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 109 PM CDT SUN APR 11 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR VERY DRY RELATIVE HUMIDITY...GUSTY WINDS AND WARM TEMPERATURES FOR PARTS OF SOUTHWEST MINNESOTA...EXTREME NORTHEAST NEBRASKA AND PARTS OF SOUTHEAST SOUTH DAKOTA EAST OF THE JAMES RIVER... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN SOUTH DAKOTA...257...258 IN MINNESOTA...900 IN NEBRASKA...249 VERY DRY AIR IS AGAIN MIXING TO THE SURFACE TODAY...WITH RELATIVE HUMIDITY LEVELS OF 10 TO 20 PERCENT EXPECTED OVER PARTS OF SOUTHWEST MINNESOTA...EXTREME NORTHEAST NEBRASKA...AND AREAS EAST OF THE JAMES RIVER IN SOUTHEAST SOUTH DAKOTA. THROUGH THE AFTERNOON. TEMPERATURES WILL WARM INTO THE UPPER 60S...WHILE EAST WINDS GUST AS HIGH AS TO 20 TO 25 MPH. THE MOST CONSISTENT STRONGER WIND GUSTS ARE EXPECTED SOUTHWEST OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA...WHILE LOCATIONS ALONG AND EAST OF THE BUFFALO RIDGE SHOULD GENERALLY SEE LIGHTER WINDS WITH BRIEF GUSTS TO AROUND 20 MPH. THE GUSTY WINDS COMBINED WITH VERY DRY FINE FUELS WILL CREATE CRITICAL FIRE BEHAVIOR THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IAZ300-301-120100- /O.CON.KFSD.FW.W.0003.000000T0000Z-100412T0100Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS- 109 PM CDT SUN APR 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING ... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN IOWA...300...301 VERY DRY AIR IS AGAIN MIXING TO THE SURFACE TODAY...WITH RELATIVE HUMIDITY LEVELS OF 10 TO 20 PERCENT EXPECTED ACROSS NORTHWEST IOWA THROUGH THE AFTERNOON. TEMPERATURES WILL WARM INTO THE UPPER 60S TO LOWER 70S...WHILE EAST WINDS GUST AS HIGH AS TO 25 TO 30 MPH. THIS COMBINED WITH VERY DRY FINE FUELS WILL CREATE CRITICAL FIRE BEHAVIOR THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JH
596 WWUS83 KFSD 112133 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 433 PM CDT SUN APR 11 2010 ...RED FLAG WARNING FOR NORTHWEST IOWA...SOUTHWEST MINNESOTA... FAR NORTHEAST NEBRASKA...AND THE SOUTHEAST QUARTER OF SOUTH DAKOTA UNTIL 8 PM THIS EVENING FOR VERY DRY AIR...GUSTY WINDS AND WARM TEMPERATURES... .EAST TO SOUTHEAST WINDS WILL GUST TO NEAR 25 MPH THROUGH EARLY EVENING...BETWEEN DEPARTING HIGH PRESSURE OVER MINNESOTA...AND A WARM FRONT LIFTING NORTH THROUGH THE CENTRAL PLAINS. IN SOUTHWEST MINNESOTA...THE STRONGEST WINDS ARE EXPECTED WEST OF THE BUFFALO RIDGE...WHILE AREAS EAST OF THE BUFFALO RIDGE REMAIN UNDER GREATER INFLUENCE OF THE DEPARTING HIGH PRESSURE RESULTING IN LIGHTER WINDS. THE EASTERLY FLOW IS MIXING OUT A DEEP LAYER OF DRY AIR ALOFT...RESULTING IN RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT AT ALL LOCATIONS. HANDLE ALL FIRE WITH CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. SDZ255-256-120100- /O.EXA.KFSD.FW.W.0003.000000T0000Z-100412T0100Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 433 PM CDT SUN APR 11 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN SOUTH DAKOTA...255...256 VERY DRY AIR IS AGAIN MIXING TO THE SURFACE TODAY...WITH RELATIVE HUMIDITY LEVELS OF ONLY 10 TO 20 PERCENT LASTING INTO EARLY EVENING. SOUTHEAST WINDS WILL BE GUSTY...TO AROUND 25 MPH THROUGH ABOUT 8 PM. THIS MAY BE ONE OF THE DRIEST DAYS HUMIDITY WISE OF THE SPRING FIRE SEASON! PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IAZ300-301-MNZ900-NEZ249-SDZ257-258-120100- /O.CON.KFSD.FW.W.0003.000000T0000Z-100412T0100Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA- EXTREME NORTHEAST NEBRASKA-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 433 PM CDT SUN APR 11 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN SOUTH DAKOTA...257...258 IN MINNESOTA...900 IN NEBRASKA...249 IN IOWA...300...301 VERY DRY AIR IS AGAIN MIXING TO THE SURFACE TODAY...WITH RELATIVE HUMIDITY LEVELS OF JUST 10 TO 20 PERCENT OCCURRING INTO EARLY EVENING. SOUTHEAST WINDS WILL GUST AS HIGH AS 25 MPH UNTIL AROUND 8 PM... EXCEPT EAST OF THE BUFFALO RIDGE IN SOUTHWEST MINNESOTA WHERE 10 TO 20 MPH WINDS WILL LIKELY PREVAIL. THIS MAY BE ONE OF THE DRIEST DAYS HUMIDITY WISE OF THE SPRING FIRE SEASON! PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
496 WWUS83 KFSD 120025 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 725 PM CDT SUN APR 11 2010 ...RED FLAG WARNING FOR THIS AREA IS CANCELLED... IAZ300-301-MNZ900-NEZ249-SDZ255>258-120130- /O.CAN.KFSD.FW.W.0003.000000T0000Z-100412T0100Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA- EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 725 PM CDT SUN APR 11 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN SOUTH DAKOTA...255...256...257...258 IN MINNESOTA...900 IN NEBRASKA...249 IN IOWA...300...301 AS OF 7 PM...WIND SPEEDS HAVE DECREASED TO BELOW RED FLAG CRITERIA. IN ADDITION...THE HUMIDITY VALUES WILL LIKELY RISE TO ABOVE RED FLAG WARNING CRITERIA BY AROUND 8 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Apr 11, 10:30 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 11, 10:30 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1030 AM CDT SUN APR 11 2010 .DISCUSSION... TEMPERATURES RISING MORE QUICKLY THIS MORNING THAN ANTICIPATED... ESPECIALLY IN MORE ELEVATED/DOWNSLOPE AREAS GIVEN SHALLOW INVERSION NOTED ON 12Z SOUNDINGS. FORECAST HIGHS IN THE UPPER 60S/AROUND 70 STILL LOOK GOOD BASED ON SOUNDINGS AND INCREASING WINDS/SKY COVER THROUGH THE AFTERNOON LOOK GOOD AS WELL. UPDATED THE PFM TO COVER THE HOURLY TEMP ADJUSTMENTS...BUT ZFP IS OK AND NO CHANGES TO THAT PLANNED AT THIS TIME. RH VALUES AGAIN THE BIGGEST CONCERN FOR FIRE WEATHER ISSUES TODAY AND MINOR ADJUSTMENTS TO HOURLY TEMPS/DEW POINTS SHIFTED POTENTIAL FOR SUB-20 PERCENT RH VALUES ACROSS NORTHWEST IOWA FOR THE LATE AFTERNOON. HAVE EXPANDED THE EXTREME FIRE DANGER SOUTH TO COVER ALL OF NORTHWEST IOWA...AND WILL HAVE TO WATCH THOSE ZONES FOR RED FLAG POTENTIAL AS WARMEST TEMPERATURES ALONG WITH SLIGHTLY STRONGER WINDS EXPECTED THERE AS WELL. && .AVIATION... VFR CONDITIONS THROUGH MONDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME POSSIBLE AFTER ABOUT 4Z ACROSS THE AREA WITH THE BETTER CHANCES AT KFSD AND KHON. && .PREV DISCUSSION... VERY DRY SURFACE RIDGE WILL BEGIN TO SHIFT EAST TODAY AS LOW PRESSURE DEVELOPS OVER WYOMING. SOUTHEAST FLOW WILL INCREASE ACROSS THE AREA...AND WARM FRONT WILL APPROACH THE SOUTHERN EDGE OF THE FORECAST AREA BY LATE IN THE DAY. HAVE REDUCED DEW POINTS ACROSS MUCH OF THE FORECAST AREA TODAY...WHICH WILL CREATE RH VALUES CWA-WIDE OF 15-30 PERCENT THIS AFTERNOON. BECAUSE OF THE LOW RELATIVE HUMIDITIES AND SURFACE WINDS INCREASING OUT OF THE SOUTHEAST...WILL SEE A VERY HIGH TO EXTREME FIRE DANGER ACROSS THE FORECAST AREA. MODEST LOW LEVEL JET OF 25 TO 30 KNOTS WITH THE GULF WIDE OPEN WILL RESULT IN STRONG MOISTURE TRANSPORT TO THE AREA OVERNIGHT. MOISTURE FLUX IS REALLY EXPECTED TO INCREASE AFTER 03Z...AND MAY BE ENOUGH TO IGNITE ELEVATED THUNDERSTORMS AFTER 05Z TONIGHT. ELEVATED CAPES ARE NOT ALL THAT IMPRESSIVE WITH A FEW HUNDRED J/KG OF CAPE...BUT MAY BE ENOUGH TO GENERATE A FEW RUMBLES OF THUNDER. WARM FRONT CONTINUES TO LIFT NORTH OF THE AREA MONDAY INTO TUESDAY WITH STRONG SOUTHERLY FLOW DOMINATING. APPEARS AS THOUGH THE WARM FRONT MAY HANG UP FOR A TIME ACROSS SOUTHWEST MINNESOTA BEFORE CONTINUING NORTH...AND LINGERING CLOUD COVER MAY REALLY LIMIT MIXING POTENTIAL ACROSS NORTHEAST QUADRANT OF FORECAST AREA. FURTHER TO THE SOUTH...STRONG SURFACE HEATING GENERATES SOME ELEVATED CAPE. NAM GENERATES ADDITIONAL ROUNDS OF CONVECTION THROUGHOUT THE DAY...BUT COULD NOT IDENTIFY ANY ADDITIONAL TRIGGER MECHANISMS WITH UPPER LEVEL RIDGE BUILDING AND FRONT SITUATED WELL OFF TO THE NORTH SO ONLY KEPT A MENTION OF POPS ACROSS SOUTHWEST MINNESOTA MONDAY AFTERNOON NEAR THE FRONT. WITH STRONG SOUTHERLY FLOW MONDAY NIGHT...TEMPERATURES SHOULD REMAIN IN THE 50S ACROSS THE ENTIRE AREA FOR LOWS. TUESDAY APPEAR AS THOUGH A WIND ADVISORY WILL BE LIKELY WITH 30-40 KNOTS OF FLOW AT 925 HPA. MODELS START TO DIVERGE ON THEIR SOLUTION ON WEDNESDAY AS THE PROGRESSIVE GFS IS QUICK TO SHIFT THE COLD FRONT ASSOCIATED WITH THE LOW TO THE EAST...HOWEVER...THE WAY THE LOW LIFTS TO THE NORTHEAST DOES NOT LEND ITSELF TO A RAPID TRANSLATING FRONT AND ONCE AGAIN FOLLOWED THE TREND OF THE ECMWF AND CANADIAN. BECAUSE OF THIS...FOCUSED MOST OF THE POPS ASSOCIATED WITH THE COLD FRONT ON WEDNESDAY...BUT BY THIS POINT THE WAVE HAS LOST A LOT OF ITS PUNCH AND NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT FOR STORMS. MODEL SOUNDINGS ARE ALSO SHOWING SOME DRYING...LIMITING THE AMOUNT OF INSTABILITY. IN LIGHT OF THIS...LIMITED POPS TO A 20-30 PERCENT RANGE FOR NOW. FRONT APPEARS TO LINGER ACROSS THE AREA ON THURSDAY BEFORE GETTING A STRONGER PUSH ON FRIDAY. DID NOT ALTER ANY OF THE FORECAST BEYOND WEDNESDAY WITH ACTIVE WEATHER IN THE NEAR TERM. /BT && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && JH
Hazardous weather outlook, Apr 11, 9:46 AM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 946 AM CDT SUN APR 11 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 946 AM CDT SUN APR 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA AFTER 10 PM THIS EVENING INTO MONDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. FLOODING... THE JAMES RIVER WILL CONTINUE ABOVE FLOOD STAGE BUT WILL SLOWLY FALL. FIRE DANGER... AN EXTREMELY DRY AIR MASS WILL REMAIN ACROSS THE AREA TODAY. THE RELATIVE HUMIDITY WILL FALL TO 15 TO 30 PERCENT THIS AFTERNOON... WITH LOWEST RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT EXPECTED EAST OF A LINE FROM HURON SOUTH DAKOTA TO SIOUX CITY IOWA. THIS ALONG WITH INCREASING WINDS OUT OF THE SOUTHEAST WILL CREATE A VERY HIGH TO EXTREME FIRE DANGER ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL LIFT NORTHEAST ACROSS THE AREA MONDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. STRONG SOUTHERLY WINDS WILL DEVELOP ON MONDAY AND CONTINUE INTO TUESDAY. WINDS WILL BE STRONGEST ON TUESDAY RANGING FROM 20 TO 35 MPH WITH HIGHER GUSTS. THERE IS A CHANCE OF SCATTERED THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY AS A COLD FRONT MOVES ACROSS THE AREA. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Red Flag Warnings in Iowa, 2010Red Flag Warnings in Minnesota, 2010Red Flag Warnings in South Dakota, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.